# SDR COEA0801901

- Difficulty date: October 8, 2008
- Submitted: November 19, 2008
- Operation: Air carrier
- Aircraft: N901FX
- Make and model: Aerosp ATR 42-320
- Aircraft serial: 172
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP1588011
- Part serial: 96002H1222
- Condition: Cracked
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, D

## Discrepancy

SMOKE AND ELECTRICAL ARCING IN COCKPIT AND RETURN TO BLOCKS FLT.  DURING TAXI OUT THE CREW SELECTED WINDSHIELD HEAT ON, SHORTLY AFTER SEVERAL CRACKS FORMED WITH ARCING AND SMOKING FROM THE RT WINDSHIELD.  THE CRACKING IS BELIEVED TO HAVE ORIGINATED FROM A SMALL (WITHIN ACCEPTABLE LIMITS) CRACK IN THE OUTER GLASS PLY, WHICH WAS FOUND BY THE GROUND CREW AFTER THE PREVIOUS FLIGHT.  THE CREW TURNED THE WINDOW HEAT SYSTEM OFF AND SAFELY RETURNED TO BLOCKS.  REMOVED AND REPLACED RT FWD WINDSHIELD. (K)
